Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 9, 2011, 2:05 AM CDT for Grant County, Minnesota. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2011, 2:05 AM CDT (07:05 UTC)
- Expired
- May 9, 2011, 3:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Grant County, MN
The radar
The Aberdeen radar (KABR), 198 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 2:20 AM CDT | HAIL 1 | 2 Nw Norcross, MN | DRIFTS OF HAIL SEVERAL INCHES DEEP IN YARD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.1 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270 WUUS53 KFGF 090705 SVRFGF MNC051-090800- /O.NEW.KFGF.SV.W.0001.110509T0705Z-110509T0800Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 205 AM CDT MON MAY 9 2011 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN WEST CENTRAL MINNESOTA... * UNTIL 300 AM CDT * AT 200 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR TINTAH TO 6 MILES SOUTH OF HERMAN...MOVING TO THE NORTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HERMAN AROUND 210 AM CDT. WENDELL AROUND 230 AM CDT. ELBOW LAKE AROUND 240 AM CDT. BARRETT AROUND 245 AM CDT. THEREAFTER SOME OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORMS INCLUDE HOFFMAN AND ERDAHL. FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN MINNESOTA MILE MARKER 72 AND MINNESOTA MILE MARKER 80... PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. && LAT...LON 4609 9578 4577 9576 4576 9625 4610 9626 TIME...MOT...LOC 0705Z 247DEG 20KT 4603 9630 4573 9614 WIND...HAIL <50MPH 1.00IN $$ DK
3 follow-up statements
854
WWUS53 KFGF 090725
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
225 AM CDT MON MAY 9 2011
MNC051-090800-
/O.CON.KFGF.SV.W.0001.000000T0000Z-110509T0800Z/
GRANT MN-
225 AM CDT MON MAY 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT COUNTY
IN WEST CENTRAL MINNESOTA UNTIL 300 AM CDT...
AT 223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES EAST OF
NASHUA TO 5 MILES SOUTHEAST OF HERMAN...MOVING TO THE NORTHEAST AT 20
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WENDELL AROUND 235 AM CDT.
ELBOW LAKE AROUND 250 AM CDT.
BARRETT AROUND 255 AM CDT.
HOFFMAN AND ERDAHL AROUND 300 AM CDT.
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
MINNESOTA MILE MARKER 73 AND MINNESOTA MILE MARKER 79...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4610 9626 4609 9579 4577 9576 4576 9617
4592 9625 4603 9626
TIME...MOT...LOC 0725Z 246DEG 19KT 4606 9621 4576 9605
$$
DK152
WWUS53 KFGF 090741
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
241 AM CDT MON MAY 9 2011
MNC051-090800-
/O.CON.KFGF.SV.W.0001.000000T0000Z-110509T0800Z/
GRANT MN-
241 AM CDT MON MAY 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRANT COUNTY
IN WEST CENTRAL MINNESOTA UNTIL 300 AM CDT...
AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
WENDELL TO 7 MILES NORTH OF DONNELLY...MOVING TO THE NORTHEAST AT 20
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ELBOW LAKE AROUND 250 AM CDT.
BARRETT AROUND 255 AM CDT.
HOFFMAN AND ERDAHL AROUND 300 AM CDT.
FOR MOTORISTS ON INTERSTATE 94...SEVERE THUNDERSTORMS WILL BE BETWEEN
MINNESOTA MILE MARKER 72 AND MINNESOTA MILE MARKER 79...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4595 9615 4601 9610 4606 9599 4609 9590
4609 9581 4609 9579 4577 9576 4576 9603
TIME...MOT...LOC 0741Z 246DEG 19KT 4609 9610 4579 9594
$$
DK312
WWUS53 KFGF 090754
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
254 AM CDT MON MAY 9 2011
MNC051-090804-
/O.EXP.KFGF.SV.W.0001.000000T0000Z-110509T0800Z/
GRANT MN-
254 AM CDT MON MAY 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR GRANT COUNTY IN WEST CENTRAL
MINNESOTA WILL EXPIRE AT 300 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED.
HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4595 9615 4601 9610 4606 9599 4609 9590
4609 9581 4609 9579 4577 9576 4576 9603
TIME...MOT...LOC 0754Z 246DEG 19KT 4612 9601 4582 9585
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 8:44 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, May 8, 8:44 PM CDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 844 PM CDT SUN MAY 8 2011 .DISCUSSION... FORECAST CHALLENGE TONIGHT AND MONDAY IS SHOWER AND THUNDERSTORM ACTIVITY AND WINDS. PRECIPITATION IS EXPECTED TO INCREASE IN AREAL EXTENT AND INTENSITY OVERNIGHT AS THE EXIT REGION OF A 40 KNOT 850 MILLIBAR LOW LEVEL JET ESTABLISHES ITSELF ACROSS THE SOUTHERN FA. SHOWALTER INDEX VALUES INDICATE ELEVATED INSTABILITY SHOULD SPREAD NORTHWARD ACROSS THE SOUTHERN HALF OF THE FA AFTER 06Z. THE TIGHT INSTABILITY GRADIENT OVER THE AREA MAY RESULT IN ISOLATED SEVERE STORMS OVERNIGHT IN THE FAR SOUTHWESTERN FORECAST AREA. TEMPERATURE GRIDS FOR THE OVERNIGHT HOURS STILL LOOK ON TRACK. WIND AND WIND GUST GRIDS WERE INCREASED SLIGHTLY OVERNIGHT THROUGH MONDAY NIGHT TO BETTER MATCH NEIGHBORS. NORTHEASTERLY WINDS WILL LIKELY CAUSE WAVE GENERATION IN THE DEVILS LAKE BASIN. THUS...A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED TO HIGHLIGHT WAVE ACTION DUE TO INCREASING EASTERLY WINDS IN THE DEVILS LAKE BASIN MONDAY INTO MONDAY NIGHT. INLAND LAKES WIND AND WAVE MODEL INDICATES THE POTENTIAL OF UP TO 3 FOOT WAVES ON THE WESTERN AND SOUTHERN SHORELINES. && .AVIATION... VFR CEILINGS THIS EVENING SHOULD GIVE WAY TO MVFR CONDITIONS LATER TONIGHT AS MORE ABUNDANT MOISTURE AND WIDESPREAD PRECIPITATION MOVES ACROSS THE FORECAST AREA OVERNIGHT. THE BEST CHANCE FOR TSRA OVERNIGHT SHOULD REMAIN GENERALLY SOUTH OF A KDVL-KFAR-KDTL-KPKD LINE. SCT TSRA ARE EXPECTED TO DEVELOP AGAIN MONDAY AFTERNOON ACROSS MOST OF THE FORECAST AREA. EAST TO NORTHEAST SURFACE WINDS ARE EXPECTED TO INCREASE AGAIN MONDAY WITH GUSTS NEAR 25 KNOTS...ESPECIALLY NEAR KDVL. && .HYDROLOGY... MODERATE TO MINOR FLOODING CONTINUES IN THE BASIN OF THE RED RIVER OF THE NORTH...WITH THE EXCEPTION OF WEST FARGO WHICH IS STILL IN MAJOR CATEGORY. WAHPETON IS THE FIRST POINT ON THE MAINSTEM TO EASE BELOW MINOR FLOOD STAGE. DRY WEATHER THE PAST FEW DAYS HAS ALLOWED RUNOFF TO CONTINUE TO MAKE ITS WAY THROUGH THE RIVER SYSTEM. DEPENDING ON THE EVENTUAL TRACK OF THE DEVELOPING STORM...PRECIPITATION THE NEXT 3 DAYS COULD EXCEED AN INCH OVER THE NORTHERN RED RIVER VALLEY AND DEVILS LAKE BASIN. ALL AREA RIVERS ARE CURRENTLY RESPONDING AS FORECAST. AS THE CURRENT FORECASTS CONTAIN ONLY 24 HOURS OF FORECAST PRECIPITATION...ADDITIONAL RAINFALL WOULD HAVE TO BE FACTORED INTO LATER PREDICTIONS. THE MOST LIKELY SCENARIO IS A SLOWING IN THE RATE OF FALL OR MINOR RISES...ALL DEPENDENT ON WHERE THE HEAVIEST RAINS OCCUR. AREAL FLOOD WARNINGS CONTINUE ALONG THE MAINSTEM RED NORTH OF OSLO TO CANADA...IN CASS COUNTY FROM KINDRED TO HARWOOD...IN PEMBINA COUNTY DOWNSTREAM OF WALHALLA THROUGH NECHE INTO PEMBINA. A FLOOD ADVISORY HAS REPLACED THE AREAL FLOOD WARNING IN THE DEVILS LAKE BASIN AS OVERLAND RUNOFF HAS SUBSIDED. SEE SPECIFIC FLOOD STATEMENTS FOR MORE DETAILS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && BRAMER
Hazardous weather outlook, May 8, 6:42 AM CDT, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 642 AM CDT SUN MAY 8 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-091145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 642 AM CDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS WILL MOVE INTO THE SOUTHERN RED RIVER VALLEY THIS MORNING AND SPREAD NORTH AND EASTWARD DURING THE DAY TODAY. THE ACTIVITY WILL CONTINUE THROUGH MUCH OF THE OVERNIGHT HOURS...WITH SOME HEAVY RAIN POSSIBLE IN THE DEVILS LAKE BASIN. WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE INTO MONDAY. HEAVIEST RAINFALL AMOUNTS SEEM TO BE MOST LIKELY IN THE DEVILS LAKE BASIN TO NORTHERN RED RIVER VALLEY...WHICH COULD AGGRAVATE EXISTING FLOODING. AN UPPER STORM SYSTEM MOVING INTO THE PLAINS WILL BRING A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE PART OF THE WORK WEEK. A WARM FRONT MOVING NORTH ACROSS THE REGION AHEAD OF THE MAIN STORM SYSTEM COULD BE THE FOCUS FOR MORE ORGANIZED THUNDERSTORMS TUESDAY AFTERNOON AND EVENING. THE SITUATION IS STILL UNCERTAIN...BUT AT THIS TIME IT APPEARS THAT THE FIRST SEVERE CONVECTIVE WEATHER OF THE SEASON IS POSSIBLE...WITH HAIL AND DAMAGING WINDS. WIDESPREAD SPRING SNOW MELT AREAL AND RIVERINE FLOODING CONTINUES ALONG THE RED RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JR
In the hours before
Special weather statement, May 8, 8:35 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT..CORRECTION NATIONAL WEATHER SERVICE GRAND FORKS ND 835 PM CDT SUN MAY 8 2011 NDZ006-007-014-015-026-054-101215- TOWNER-CAVALIER-BENSON-RAMSEY-NELSON-WESTERN WALSH- INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS... DEVILS LAKE...LAKOTA...ADAMS 835 PM CDT SUN MAY 8 2011 ...WAVE ACTION EXPECTED IN THE DEVILS LAKE BASIN INTO MONDAY NIGHT... A SLOW MOVING LOW PRESSURE AREA IN THE CENTRAL PLAINS WILL CONTINUE TO MOVE NORTHWARD INTO THE DAKOTAS MONDAY AND MONDAY NIGHT. AS A RESULT...EASTERLY WINDS WILL GRADUALLY SHIFT NORTHEAST BY MONDAY AFTERNOON AND INCREASE TO BETWEEN 15 TO 25 MPH WITH GUSTS APPROACHING 30 MPH. THE WINDS ARE EXPECTED TO PERSIST THROUGH MONDAY NIGHT. WINDS AT THESE SPEEDS WILL LIKELY GENERATE WAVE ACTION OF 1 TO 3 FEET ON THE WESTERN AND SOUTHERN SHORES OF LAKES AND FLOODED AREAS WITHIN THE DEVILS LAKE BASIN. THIS WILL IMPACT HIGHWAYS 2...20..57 AND 281 ALONG WITH NUMEROUS COUNTY ROADS IN THE AREA. IN ADDITION...WAVE ACTION MAY AFFECT THE COMMUNITIES OF MINNEWAUKAN...CHURCHS FERRY...FORT TOTTEN...SAINT MICHAEL...AND TOKIO MONDAY AFTERNOON THROUGH MONDAY NIGHT. MOTORISTS IN THE REGION SHOULD BE ON THE LOOKOUT FOR WAVES AND FLOATING DEBRIS WASHING UP ON ROADWAYS. IN ADDITION...AREAS PRONE TO ROADBED EROSION MAY SEE DEGRADATION OF RIPRAP ON SHOULDERS. BRAMER
Special weather statement, May 8, 9:43 PM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 943 PM CDT SUN MAY 8 2011 NDZ038-090345- BARNES ND- 943 PM CDT SUN MAY 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARNES COUNTY UNTIL 1045 PM CDT... AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES EAST OF JAMESTOWN TO 26 MILES WEST OF LISBON...MOVING TO THE EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORMS. THE STORMS WILL BE NEAR... HASTINGS AROUND 1000 PM CDT. KATHRYN AROUND 1010 PM CDT. VALLEY CITY AROUND 1020 PM CDT. NOME AROUND 1025 PM CDT. FOR MOTORISTS ON INTERSTATE 94...THE STORMS WILL BE BETWEEN NORTH DAKOTA MILE MARKER 276 AND NORTH DAKOTA MILE MARKER 305... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DK
Special weather statement, May 9, 12:01 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1201 AM CDT MON MAY 9 2011 NDZ038-090600- BARNES ND- 1201 AM CDT MON MAY 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARNES COUNTY UNTIL 100 AM CDT... AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 21 MILES SOUTHEAST OF JAMESTOWN...MOVING TO THE NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THE STORM. THE STORM WILL BE NEAR... LITCHVILLE AROUND 1210 AM CDT. HASTINGS AROUND 1225 AM CDT. KATHRYN AROUND 1235 AM CDT. VALLEY CITY AND NOME AROUND 1250 AM CDT. FOR MOTORISTS ON INTERSTATE 94...THE STORM WILL BE BETWEEN...MILE MARKER 287 AROUND 1240 AM CDT...AND MILE MARKER 305 AROUND 100 AM CDT... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DK
Special weather statement, May 9, 1:15 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 115 AM CDT MON MAY 9 2011 MNZ029-NDZ049-052-053-090715- RANSOM ND-RICHLAND ND-SARGENT ND-WILKIN MN- 115 AM CDT MON MAY 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SARGENT...NORTHERN RICHLAND...SOUTHEASTERN RANSOM AND WESTERN WILKIN COUNTIES UNTIL 215 AM CDT... AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 9 MILES SOUTHWEST OF WYNDMERE...OR 33 MILES WEST OF WAHPETON...MOVING TO THE NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... DE LAMERE AROUND 120 AM CDT. WYNDMERE AND MCLEOD AROUND 135 AM CDT. BARNEY AROUND 150 AM CDT. WALCOTT...GALCHUTT AND COLFAX AROUND 215 AM CDT. BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DK
Special weather statement, May 9, 1:42 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 142 AM CDT MON MAY 9 2011 MNZ003-027-029-NDZ039-053-090745- CASS ND-CLAY MN-RICHLAND ND-WEST BECKER MN-WILKIN MN- 142 AM CDT MON MAY 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN BECKER AND SOUTHERN CLAY COUNTIES IN NORTHWEST MINNESOTA...AND EXTREME NORTHWESTERN WILKIN COUNTY IN WEST CENTRAL MINNESOTA...AND SOUTHEASTERN CASS AND EXTREME NORTHERN RICHLAND COUNTIES IN SOUTHEAST NORTH DAKOTA UNTIL 245 AM CDT... AT 137 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 9 MILES SOUTHEAST OF HORACE...OR 13 MILES SOUTH OF FARGO...MOVING TO THE NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THE STORM... ALONG WITH HEAVY RAIN. THE STORM WILL BE NEAR... SABIN AROUND 200 AM CDT. BAKER AROUND 205 AM CDT. GLYNDON AND DOWNER AROUND 220 AM CDT. MUSKODA AROUND 240 AM CDT. FOR MOTORISTS ON INTERSTATE 94...THE STORM WILL BE BETWEEN...MILE MARKER 5 AROUND 205 AM CDT...AND MILE MARKER 21 AROUND 215 AM CDT... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DK
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 12:42 AM CDT | Flash Flood Warning | FGF | Clay | 6 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.